My sister was put on cymbalta for chronic pain, and insomnia type issues in conjunction with depression....(of course after being on other things that didn't work out)
I don't know what happened or its effectiveness...she lost her job and insurance of course and had to quit taking it, probably before it had much time to do its work...
I will talk to her and try to post again...well, don't hold your breath, we're not "buddy-buddy" right now...
Hi Leigh Ann,
I don't know anything about Cymbalta, though I've seen it discussed a lot in the Depression forum, you may want to ask there.
Insomnia can be a symptom of depression and you doctor may think that's the cause which is then in turn causing your migraines. I learned that my migraines and depression were closely interrelated and once I got a handle on my depression my migraines got better. As my migraines got worse the depression got worse.
I don't know anything about Effexor but I do know that some anti-depressants can also cause migraines. Could your doctor want to switch you off Effexor for that reason? I think Cymbalta is the Topamax of anti-depressants.
The problem with prescribing something to help you sleep is that these can be addictive and often only work in the short term and you'll end up in the same situation addicted to a medication.
Hang in there. I'm sorry you're having such a tough time.
Cindy and Rachel,
Thank you both for your responses. I feel better starting the Cymbalta after hearing real life experiences from real people! The Effexor has always helped my anger "problem" and helped even out my moods, but has never really helped me with my depression. After five years of being on the Effexor, I am "Still Bummed" most of the time and unmotivated and sleep WAY too much. My doc told me that the Cymbalta would help me control my moods like the Effexor, but also help "lift my spirits" and give me more energy and the ability to focus on one thing at a time. So maybe I won't need my ADD drugs either! Anyways, this forum thing is pretty cool and I think you guys are great for opening up to strangers who need advise! -- Still Bummed, but hopefully not for long (Bonnie)
I suspect you will be very pleased. As soon as I have everything sorted out pertaining to all my various "symptomatics," and I ultimately end up needing an anti-depressant, rest assured ... Cymbalta it will be! It's good to feel confident when trying out a new med, Lord knows, I've taken so many that didn't work ... and I later had a lot of regrets. Usually preventable, and mostly due to my own lack of research and questioning as you have. Live & learn. Even if it doesn't work, the bright side is, you'll know it; at least you aren't trying something that is "probably" ineffective for you.
Prayers for you, hope this does it for you. After your six-week-introduction period, please post again and let us know how you're doing! I'm sure your experience will benefit others that will be traveling the same path.
You have been experiencing a common initial side effect of Cymbalta. When I first started taking it back in February, I also felt very hyper and "speedy," and it seemed as if I could feel my heart racing in my chest. I told my doctor about it, and she prescribed 0.25 mg Klonopin (clonazepam) twice daily. I took the Klonopin for a week or so, along with the 20 mg of Cymbalta, and it helped me to adjust. I gradually increased the Cymbalta to 40 mg, and then to 60, and have not had the speedy feeling since my initial adjustment period. Talk to your doctor about it if you're still having the symptoms--benzodiazepines may or may not be right for you, depending on your specific drug interactions/allergies.
Geez... I can't believe I started this thread over two years ago and it's still going. Cymbalta didn't end up helping me at all. I quit using it a long time ago. It didn't help the frequency or help with the pain of my migraines. I ended going back to my old Primary Care Physician(who originally treated my migraines in 1978), and he's let me go back on my mild narcotic meds for my migraines. Only problem with that is he will only prescribe enough medication for about 2 1/2 to 3 weeks worth. I'm supposed to "stretch it out" for a month. What a stupid treatment method!!! How do you decide which migraine is "worthy" of treating, versus not using my preventative and having to suffer through the pain?
Problem now is that I have major back pain to deal with, and my pain management doctor flatly refuses to give me any medication that could give me back some semblance of a decent quality of life. He's a "shots only" kind of guy, and said he can't give me any more shots this year. He told me to increase the level of nerve medication I haven't been on for over a year. Boy, that's paying attention!
And the pain wheel keeps on turning....
Hi, I am new and was looking for advice to get off my antidepressant, Cymbalta, and came across your post. I have chronic migraines and have for about 30 years. about three years ago my dr, after years and years and years of trying, found that Gabapentin (not approved for migraine maintenance yet) works. I went from having 2 - 3 aura migraines a week to 1 -2 a month. It is my miracle. I have Zomig for my acute migraines, and that works about as well as any other one has over the years. Just a thought I wanted to share since I have been experimenting with migraine meds for over 30 years. Cybalta has done NOTHING for my migraines.
Be well, and Merry Christmas.